Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 18, 2022, 2:17 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 19, 2022, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2022, 2:17 AM MST (09:17 UTC)
- In effect from
- May 19, 2022, 11:00 AM MST
- Expired
- May 19, 2022, 9:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3185 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
951 WWUS85 KFGZ 180917 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 217 AM MST Wed May 18 2022 AZZ115-191000- /O.CAN.KFGZ.FW.A.0009.220519T1800Z-220520T0300Z/ /O.NEW.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/ Western Mogollon Rim (Fire Weather Zone 115)- 217 AM MST Wed May 18 2022 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN MOGOLLON RIM... ...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY FOR THE WESTERN MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Fire Weather Watch due to strong winds and low relative humidity, which is in effect from Friday morning through Friday evening. The Fire Weather Watch has been cancelled for Thursday. * AFFECTED AREA...Locations near Doney Park, Flagstaff and Williams. This includes portions of the Coconino National Forest, Kaibab National Forest and Prescott National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. Please notify field crews of this Fire Weather Watch. && $$ AZZ104>107-109>114-139-140-191000- /O.UPG.KFGZ.FW.A.0009.220519T1800Z-220520T0300Z/ /O.NEW.KFGZ.FW.W.0013.220519T1800Z-220520T0400Z/ /O.NEW.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 217 AM MST Wed May 18 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NORTH OF THE MOGOLLON RIM... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NORTH OF THE MOGOLLON RIM... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 11 AM to 9 PM MST Thursday. A Fire Weather Watch has also been issued. This Fire Weather Watch due to strong winds and low relative humidity is in effect from Friday morning through Friday evening. * AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Fredonia, Ganado, Grand Canyon, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Saint Johns, Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and Winslow. This includes portions of the Coconino National Forest and Kaibab National Forest. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. Please notify field crews of this Fire Weather Watch. && $$ AZZ108-116-117-138-191000- /O.NEW.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/ Yavapai County Mountains (Fire Weather Zone 108)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 217 AM MST Wed May 18 2022 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR YAVAPAI COUNTY MOUNTAINS, EASTERN MOGOLLON RIM AND WHITE MOUNTAINS... The National Weather Service in Flagstaff has issued a Fire Weather Watch due to strong winds and low relative humidity, which is in effect from Friday morning through Friday evening. * AFFECTED AREA...Locations near Alpine, Forest Lakes, Heber- Overgaard, Pinetop-Lakeside, Prescott, Prescott Valley, Sedona, Seligman, Show Low and Whiteriver. This includes portions of the Apache-Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...Around 12 to 17 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. Please notify field crews of this Fire Weather Watch. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
5 follow-up statements
218 WWUS85 KFGZ 181553 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 853 AM MST Wed May 18 2022 AZZ104>107-109>114-139-140-191400- /O.CON.KFGZ.FW.W.0013.220519T1800Z-220520T0400Z/ /O.CON.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 853 AM MST Wed May 18 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS NORTH OF THE MOGOLLON RIM... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS NORTH OF THE MOGOLLON RIM... * AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Fredonia, Ganado, Grand Canyon, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Saint Johns, Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and Winslow. This includes portions of the Coconino National Forest and Kaibab National Forest. * WINDS...On Thursday, southwest 15 to 25 mph with gusts up to 35 mph. On Friday, west to southwest at 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 to 12 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. Please notify field crews of this Fire Weather Watch. && $$ AZZ108-115>117-138-191400- /O.CON.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/ Yavapai County Mountains (Fire Weather Zone 108)- Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 853 AM MST Wed May 18 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE MOGOLLON RIM, WHITE MOUNTAINS, AND YAVAPAI COUNTY MOUNTAINS... * AFFECTED AREA...Locations near Alpine, Doney Park, Flagstaff, Forest Lakes, Heber-Overgaard, Pinetop-Lakeside, Prescott, Prescott Valley, Sedona, Seligman, Show Low, Whiteriver and Williams. This includes portions of the Apache-Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. Please notify field crews of this Fire Weather Watch. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
348 WWUS85 KFGZ 182041 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 141 PM MST Wed May 18 2022 AZZ104>107-109>114-139-140-191400- /O.CON.KFGZ.FW.W.0013.220519T1800Z-220520T0400Z/ /O.CON.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 141 PM MST Wed May 18 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST THURSDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS NORTH OF THE MOGOLLON RIM... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS NORTH OF THE MOGOLLON RIM... * AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Fredonia, Ganado, Grand Canyon, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Saint Johns, Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and Winslow. This includes portions of the Coconino National Forest and Kaibab National Forest. * WINDS...On Thursday, southwest 15 to 25 mph with gusts up to 45 mph. On Friday, southwest 20 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. Please notify field crews of this Fire Weather Watch. && $$ AZZ118-191400- /O.EXA.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/ Northern Gila County (Fire Weather Zone 118)- 141 PM MST Wed May 18 2022 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR NORTHERN GILA COUNTY... The National Weather Service in Flagstaff has issued a Fire Weather Watch due to strong winds and low relative humidity, which is in effect from Friday morning through Friday evening. * AFFECTED AREA...Locations near Payson and Pine-Strawberry. This includes portions of the Apache-Sitgreaves National Forest, Coconino National Forest and Tonto National Forest. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. $$ AZZ108-115>117-138-191400- /O.CON.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/ Yavapai County Mountains (Fire Weather Zone 108)- Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 141 PM MST Wed May 18 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD, INCLUDING GILA COUNTY AND THE YAVAPAI COUNTY MOUNTAINS... * AFFECTED AREA...Locations near Alpine, Doney Park, Flagstaff, Forest Lakes, Heber-Overgaard, Pinetop-Lakeside, Prescott, Prescott Valley, Sedona, Seligman, Show Low, Whiteriver and Williams. This includes portions of the Apache-Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 15 to 25 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...10 to 20 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. Please notify field crews of this Fire Weather Watch. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
101 WWUS85 KFGZ 190913 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 213 AM MST Thu May 19 2022 AZZ104>107-109>114-139-140-200400- /O.CON.KFGZ.FW.W.0013.220519T1800Z-220520T0400Z/ /O.CON.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 213 AM MST Thu May 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING FOR AREAS NORTH OF THE MOGOLLON RIM... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS NORTH OF THE MOGOLLON RIM... * AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Fredonia, Ganado, Grand Canyon, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Saint Johns, Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and Winslow. This includes portions of the Coconino National Forest and Kaibab National Forest. * WINDS...On Thursday, southwest 15 to 25 mph with gusts up to 45 mph. On Friday, southwest 20 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. Please notify field crews of this Fire Weather Watch. && $$ AZZ108-115>118-138-200400- /O.CON.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/ Yavapai County Mountains (Fire Weather Zone 108)- Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 213 AM MST Thu May 19 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD, INCLUDING GILA COUNTY AND THE YAVAPAI COUNTY MOUNTAINS... * AFFECTED AREA...Locations near Alpine, Doney Park, Flagstaff, Forest Lakes, Heber-Overgaard, Payson, Pine-Strawberry, Pinetop- Lakeside, Prescott, Prescott Valley, Sedona, Seligman, Show Low, Whiteriver and Williams. This includes portions of the Apache- Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 15 to 25 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...10 to 20 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. Please notify field crews of this Fire Weather Watch. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
359 WWUS85 KFGZ 192039 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ Issued by National Weather Service Las Vegas NV 139 PM MST Thu May 19 2022 AZZ104>107-109>114-139-140-200400- /O.UPG.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/ /O.NEW.KFGZ.FW.W.0014.220520T1700Z-220521T0300Z/ /O.CON.KFGZ.FW.W.0013.000000T0000Z-220520T0400Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 139 PM MST Thu May 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR AREAS NORTH OF THE MOGOLLON RIM... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 10 AM to 8 PM MST Friday. * AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Fredonia, Ganado, Grand Canyon, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Saint Johns, Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and Winslow. This includes portions of the Coconino National Forest and Kaibab National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ AZZ108-115>118-138-200400- /O.UPG.KFGZ.FW.A.0010.220520T1700Z-220521T0300Z/ /O.NEW.KFGZ.FW.W.0014.220520T1700Z-220521T0300Z/ Yavapai County Mountains (Fire Weather Zone 108)- Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 139 PM MST Thu May 19 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF NORTHERN ARIZONA... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 10 AM to 8 PM MST Friday. * AFFECTED AREA...Locations near Alpine, Doney Park, Flagstaff, Forest Lakes, Heber-Overgaard, Payson, Pine-Strawberry, Pinetop- Lakeside, Prescott, Prescott Valley, Sedona, Seligman, Show Low, Whiteriver and Williams. This includes portions of the Apache- Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
696 WWUS85 KFGZ 200354 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 854 PM MST Thu May 19 2022 AZZ104>107-109>114-139-140-201200- /O.EXP.KFGZ.FW.W.0013.000000T0000Z-220520T0400Z/ /O.CON.KFGZ.FW.W.0014.220520T1700Z-220521T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)-Chinle Valley (Fire Weather Zone 110)- Chuska Mountains and Defiance Plateau (Fire Weather Zone 111)- Little Colorado River Valley in Coconino County (Fire Weather Zone 112)- Little Colorado River Valley in Navajo County (Fire Weather Zone 113)- Little Colorado River Valley in Apache County (Fire Weather Zone 114)-Black Mesa Area (Fire Weather Zone 139)- Northeast Plateaus and Mesas South of Hwy 264 (Fire Weather Zone 140)- 854 PM MST Thu May 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR AREAS NORTH OF THE MOGOLLON RIM... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR AREAS NORTH OF THE MOGOLLON RIM... * AFFECTED AREA...Locations near Buffalo Pass, Chinle, Dilkon, Eagar-Springerville, Fredonia, Ganado, Grand Canyon, Holbrook, Jacob Lake, Kayenta, Kykotsmovi, North Rim, Page, Saint Johns, Shonto, Snowflake-Taylor, Tuba City, Valle, Window Rock and Winslow. This includes portions of the Coconino National Forest and Kaibab National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this Red Flag Warning. && $$ AZZ108-115>118-138-201200- /O.CON.KFGZ.FW.W.0014.220520T1700Z-220521T0300Z/ Yavapai County Mountains (Fire Weather Zone 108)- Western Mogollon Rim (Fire Weather Zone 115)- Eastern Mogollon Rim (Fire Weather Zone 116)- White Mountains (Fire Weather Zone 117)- Northern Gila County (Fire Weather Zone 118)- Oak Creek and Sycamore Canyons (Fire Weather Zone 138)- 854 PM MST Thu May 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR MOST OF NORTHERN ARIZONA... * AFFECTED AREA...Locations near Alpine, Doney Park, Flagstaff, Forest Lakes, Heber-Overgaard, Payson, Pine-Strawberry, Pinetop- Lakeside, Prescott, Prescott Valley, Sedona, Seligman, Show Low, Whiteriver and Williams. This includes portions of the Apache- Sitgreaves National Forest, Coconino National Forest, Kaibab National Forest, Prescott National Forest and Tonto National Forest. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 17, 8:55 PM MST, 5 hours 22 minutes earlier.
Area forecast discussion, May 17, 8:55 PM MST, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 855 PM MST Tue May 17 2022 .SYNOPSIS...Warm, dry and breezy conditions will continue Wednesday and Thursday. Critical fire weather conditions will become possible on both Thursday and Friday. Relatively cooler daytime temperatures begin Friday and last into the weekend. Slightly lighter winds are also forecast for Saturday and Sunday. && .DISCUSSION...Winds actually decrease quite a bit for Wednesday, as a weak upper low disrupts the gradients aloft for a day. Wind speeds Wednesday are likely to be the lowest this week. A much more potent longwave trough will dig across the northwestern states Thursday into Friday and gradient flow aloft increases as a result. Critical fire weather conditions are forecast Thursday and Friday, due to persistent dry weather and windier conditions. A Fire Weather Watch is in effect for Thursday, as a result. Current trends/products look good, no short term updates tonight. && .AVIATION...For the 06Z TAF package...Expect VFR conditions for the 24 hour TAF forecast period. Light sfc winds becmg S-SW10-20KTS AFT 18Z Wednesday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect above normal temperatures, mainly light winds and afternoon humidity in the single digits to lower teens on Wednesday. Winds increase ion Thursday and a Fire Weather Watch has been issued for most areas along and north of the Mogollon Rim. Friday through Sunday....Another round of critical fire weather conditions is possible for Friday. Very dry and breezy conditions continue on Saturday and Sunday. Temperatures cool to near normal during this period. && .FGZ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday morning through Thursday evening for AZZ104>107-109>115-139-140. && PUBLIC...Peterson/TM AVIATION...Peterson FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 2:17 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 35 hr |
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.